MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, exact date not provided, but the best estimate date is (b)(6) 2020, two weeks post-implant timeframe.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 model intraocular lens(iol) was explanted from patient's right eye in a secondary surgical procedure because patient was unhappy with residual refractive error.Symptoms were noted approximately two weeks post-implant.At explant/exchange there was no patient injury and no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were required.The replacement lens used is a non-johnson & johnson vision lens.The patient was reported to be doing good.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation ¿ yes, returned to manufacturer on 10/21/2020 section h3: device returned to manufacturer ¿ yes.Device evaluation: the complaint lens was received wrapped in gauze.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and that the lens was received cut in half, which is consistent with a lens handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed that two complaints were received from this production order number but they are not related to this complaint.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10681914
Report Number2648035-2020-00760
Device Sequence Number14315236
Product Code HQL
UDI-Device Identifier05050474530713
UDI-Public(01)05050474530713(17)241010
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;